Alert archive / New York / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 10, NWS Albany, NY

May 4, 2018Rensselaer County, Washington County, New York; Bennington County, Windham County, Vermont

NWS Albany, NY issued this severe thunderstorm warning at May 4, 2018, 8:28 PM EDT for Rensselaer County, Washington County, New York; Bennington County, Windham County, Vermont. It was in force for 62 min. 16 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 4, 2018, 8:28 PM EDT (00:28 UTC)
Expired
May 4, 2018, 9:30 PM EDT
In force
62 min
Issued by
NWS Albany, NY
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Rensselaer County, NY, Washington County, NY, Bennington County, VT, Windham County, VT

The radar

The Albany radar (KENX), 116 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 4, 8:28 PM EDTTSTM WND DMG4 Ese Argyle, NYNUMEROUS TREES AND LIMBS DOWN AROUND THE NORTH SIDE OF COSSAYUNA LAKE
May 4, 8:28 PM EDTTSTM WND DMG5 Nnw Salem, NYNUMEROUS TREES DOWN AROUND WEST HEBRON. INTERSECTION OF COUNTY ROUTES 30 AND 31 CLOSED.
May 4, 8:29 PM EDTTSTM WND DMGCambridge, NYNUMEROUS TREES AND WIRES DOWN IN AND AROUND CAMBRIDGE. FIVE LARGE TREES ON HOUSES AND FOUR LARGE TREES ON CARS.
May 4, 8:30 PM EDTTSTM WND DMG5 Nnw Salem, NYNUMEROUS TREES DOWN NEAR INTERSECTION OF ROUTE 30 AND ROUTE 31, NORTH OF COSSAYUNA LAKE.
May 4, 8:40 PM EDTTSTM WND DMG1 Ssw Arlington, VTSEVERAL TREES DOWN.
May 4, 8:40 PM EDTTSTM WND DMGPittstown, NYTREES DOWN.
May 4, 8:41 PM EDTTSTM WND DMG1 Se Dorset, VTSEVERAL TREES DOWN.
May 4, 8:41 PM EDTTSTM WND DMG3 Sse Hoosick Falls, NYTREES DOWN.
May 4, 8:45 PM EDTTSTM WND DMG1 Ese Manchester, VTSEVERAL TREES DOWN.
May 4, 8:45 PM EDTTSTM WND DMGManchester, VTMUTIPLE LARGE TREE DAMAGED.
May 4, 8:52 PM EDTTSTM WND DMGWinhall, VTTREES DOWN
May 4, 9:00 PM EDTTSTM WND DMGBennington, VTVERMONT STATE POLICE HAS 30 REPORTS OF TREES DOWN THROUGHOUT BENNINGTON COUNTY.
May 4, 9:00 PM EDTTSTM WND DMGJamaica, VTTREE DOWN ON ROUTE 30
May 4, 9:06 PM EDTTSTM WND DMG4 Nnw Athens, VTLARGE NUMBER OF DOWNED TREES.
May 4, 9:09 PM EDTTSTM WND DMGNewfane, VTFIRE DISPATCH REPORTED MULTIPLE TREES AND WIRES DOWN.
May 4, 9:16 PM EDTTSTM WND DMGWestminster, VTTREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 16 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 4, 3:16 PM EDTTornado WatchSPC6 hr
May 4, 6:20 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 0.5 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2018-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 360 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2018-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 441 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
360 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1408 m above ground
0-6 km bulk shear
85 kt
0-1 km storm-relative helicity
441 m²/s²
0-3 km storm-relative helicity
455 m²/s²
Significant tornado parameter
0.6
Supercell composite
6.3

Open this sounding in Storm Lab

The text

As transmitted.

568 
WUUS51 KALY 050028
SVRALY
NYC083-115-VTC003-025-050130-
/O.NEW.KALY.SV.W.0010.180505T0028Z-180505T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Albany NY
828 PM EDT FRI MAY 4 2018

The National Weather Service in Albany has issued a

* Severe Thunderstorm Warning for...
  Southeastern Washington County in east central New York...
  Northern Rensselaer County in east central New York...
  Bennington County in southern Vermont...
  Windham County in southern Vermont...

* Until 930 PM EDT.

* At 827 PM EDT, severe thunderstorms were located along a line
  extending from near Granville to near Cambridge to near Waterford,
  moving east at 55 mph.

  HAZARD...70 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings.

* Severe thunderstorms will be near...
  Granville and Wells around 830 PM EDT.
  Shaftsbury and Pawlet around 835 PM EDT.
  Hoosick Falls and Arlington around 840 PM EDT.
  Bennington, Stratton and Pownal around 850 PM EDT.
  West Wardsboro around 855 PM EDT.
  Townshend, Readsboro and Newfane around 905 PM EDT.
  Wilmington around 910 PM EDT.
  Putney, Saxtons River and Westminster around 915 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

Please report hail size...damaging winds and reports of trees down to
the National Weather Service by email at Alb.Stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany

&&

A Tornado Watch remains in effect until 1000 PM EDT for east central
New York.

LAT...LON 4308 7244 4305 7247 4300 7244 4295 7253
      4288 7255 4277 7252 4277 7249 4273 7246
      4274 7258 4278 7368 4284 7367 4312 7350
      4356 7338 4355 7325 4331 7324 4330 7282
      4325 7282 4322 7269 4323 7243 4315 7246
TIME...MOT...LOC 0027Z 271DEG 48KT 4344 7325 4305 7334 4283 7361 

HAIL...<.75IN
WIND...70MPH
 
$$

Frugis
3 follow-up statements
211 
WWUS51 KALY 050052
SVSALY

Severe Weather Statement
National Weather Service Albany NY
852 PM EDT FRI MAY 4 2018

NYC083-115-050101-
/O.CAN.KALY.SV.W.0010.000000T0000Z-180505T0130Z/
Washington NY-Rensselaer NY-
852 PM EDT FRI MAY 4 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WASHINGTON AND
NORTHERN RENSSELAER COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 200 AM EDT for
southern Vermont.

LAT...LON 4275 7288 4282 7328 4308 7320 4331 7306
      4330 7282 4325 7282 4322 7269 4323 7243
      4315 7246 4308 7244 4305 7247 4300 7244
      4295 7253 4288 7255 4277 7252 4277 7249
      4273 7246 4274 7258
TIME...MOT...LOC 0051Z 272DEG 51KT 4340 7287 4303 7291 4281 7316 

$$

VTC003-025-050130-
/O.CON.KALY.SV.W.0010.000000T0000Z-180505T0130Z/
Bennington VT-Windham VT-
852 PM EDT FRI MAY 4 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR BENNINGTON AND WINDHAM COUNTIES...

At 851 PM EDT, severe thunderstorms were located along a line
extending from near Mount Holly to Stratton to near Bennington,
moving east at 60 mph.

HAZARD...70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

These severe storms will be near...
  West Wardsboro around 855 PM EDT.
  Townshend, Wilmington and Newfane around 905 PM EDT.
  Putney around 910 PM EDT.
  Westminster around 915 PM EDT.
  Brattleboro, Westmoreland and Guilford Center around 920 PM EDT.
  Vernon and Hinsdale around 925 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This is an EXTREMELY DANGEROUS SITUATION. These storms have produced 
widespread wind damage across eastern New York. SEEK SHELTER NOW 
inside a sturdy structure and stay away from windows.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

&&

LAT...LON 4275 7288 4282 7328 4308 7320 4331 7306
      4330 7282 4325 7282 4322 7269 4323 7243
      4315 7246 4308 7244 4305 7247 4300 7244
      4295 7253 4288 7255 4277 7252 4277 7249
      4273 7246 4274 7258
TIME...MOT...LOC 0051Z 272DEG 51KT 4340 7287 4303 7291 4281 7316 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
 
$$

Frugis
502 
WWUS51 KALY 050117
SVSALY

Severe Weather Statement
National Weather Service Albany NY
917 PM EDT FRI MAY 4 2018

VTC003-025-050130-
/O.CON.KALY.SV.W.0010.000000T0000Z-180505T0130Z/
Bennington VT-Windham VT-
917 PM EDT FRI MAY 4 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR SOUTHERN BENNINGTON AND WINDHAM COUNTIES...

At 916 PM EDT, severe thunderstorms were located along a line
extending from Weathersfield to Putney to 6 miles northwest of
Colrain, moving east at 50 mph.

HAZARD...70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

These severe storms will be near...
  Westminster around 920 PM EDT.
  Brattleboro and Westmoreland around 925 PM EDT.
  Vernon and Hinsdale around 930 PM EDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.

&&

LAT...LON 4281 7324 4288 7317 4295 7273 4322 7262
      4323 7243 4315 7246 4308 7244 4305 7247
      4300 7244 4295 7253 4288 7255 4277 7252
      4277 7249 4273 7246 4274 7258 4275 7288
TIME...MOT...LOC 0116Z 275DEG 44KT 4337 7247 4300 7251 4278 7276 

HAIL...<.75IN
WIND...70MPH
 
$$

Frugis
924 
WWUS51 KALY 050130
SVSALY

Severe Weather Statement
National Weather Service Albany NY
930 PM EDT FRI MAY 4 2018

VTC003-025-050140-
/O.EXP.KALY.SV.W.0010.000000T0000Z-180505T0130Z/
Bennington VT-Windham VT-
930 PM EDT FRI MAY 4 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN BENNINGTON AND
WINDHAM COUNTIES HAS EXPIRED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been allowed to expire.

LAT...LON 4281 7324 4288 7317 4295 7273 4322 7262
      4323 7243 4315 7246 4308 7244 4305 7247
      4300 7244 4295 7253 4288 7255 4277 7252
      4277 7249 4273 7246 4274 7258 4275 7288
TIME...MOT...LOC 0130Z 271DEG 48KT 4337 7223 4300 7228 4278 7253 

$$

Frugis

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 7:53 PM EDT, 35 minutes earlier.

Area forecast discussion, May 4, 7:53 PM EDT, 35 minutes before
Area Forecast Discussion
National Weather Service Albany NY
753 PM EDT Fri May 4 2018

.SYNOPSIS...
A cold front will sweep across the region this evening preceded
and accompanied by showers and thunderstorms. Some storms are
expected to be strong to severe. Behind the cold front tonight
westerly winds will be strong and gusty. With the passage of the
front a more seasonable airmass will be ushered in for the
weekend. Expecting dry weather Saturday, however Sunday some
rain showers are expected.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Severe Thunderstorm Watch #77 is now in effect until 2 am for
the Albany, Columbia, Dutchess, Greene, Rensselaer, Schenectady,
Schoharie and Ulster counties in NY and western New England.

Tornado Watch #76 remains in effect until 10 pm for Herkimer,
Hamilton, Warren, Fulton, Saratoga and Washington counties.

We are in a high-shear low-CAPE environment with a squall line
occurring ahead of an approaching cold front. The line extents
from northern NY across the central portion of the state into
central PA with numerous warnings in effect. CAMS indicate this
squall line moves across the local area through the mid evening
hours passing over the Capital District 00-01Z with the
convection weakening by around 02-03Z.

Wind Advisory remains in effect for for all but eastern Ulster,
Dutchess and Litchfield counties 8 pm this evening to 8 am
Saturday. Very strong pressure couple with this low pressure
system. Strong and gusty westerly flow expected across the area
tonight as the surface low passes to our north across eastern
Canada. Sustained winds 20 to 35 mph are expected with gusts 40
to 50 mph.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
A more seasonable airmass will be ushered in with the wake of
the cold front for Saturday.Ecpecting highs mainly in 60s with
lower to mid 70s up the Hudson River Valley. Winds will remain
brisk mainly north of I-90 and especially in the morning. Winds
will decrease as the pressure gradient weakens especially late in
the day into the evening.

A weak low moving up the east coast and another cold front
approaching from the west will bring widespread chances for
showers to the area for Sunday mainly during the afternoon and
evening. It will be a bit cooler due to the cloud cover and
showers with highs in the upper 50s to upper 60s.

With the passage of this cold front a cooler airmass will be
ushered in with highs mainly in the 50s with some lower 60s in
the mid Hudson Valley. Higher pressure will be building in at
the surface however aloft a short wave will swing through have
just slight chance pops for showers during the day.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
Things start out sunny, warm and dry, then deteriorate at the end of
the work week.  High pressure dominates through mid-week, starting
out from the Great Lakes to southern New England, and translating to
an eastern seaboard ridge orientation, before breaking down in
response to low-pressure tracking east from the nation's mid-
section.  By Friday morning, the low will be centered over northern
Maine, with a trailing cold front sliding southeast across New York
State.  A shallow and weakening cold front may bring a few extra
clouds to the region on Wednesday, but that's about it.

High temperatures on Tuesday will range from the mid and upper 50s
in the high peaks...to around 70 degrees down the Hudson Valley,
moderating to from the upper 60s to near 70 degrees for Wednesday
and Thursday.  Behind the front, readings cool to highs in the mid
and upper 50s in the Adirondacks, Catskills and Greens, with
highs repeating in the lower 70s in the Mid-Hudson Valley where
the front comes through late in the day. Lows Monday night will
be a bit chilly...from around 30 degrees in the northern
Adirondacks...to around 40 degrees down the Hudson Valley.
Thereafter, nightly moderation ensues, and lows Thursday night
will be mostly in the upper 40s and lower 50s.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
Squall line moving across the region will impact the TAF sites
early in the period with gusty winds and brief heavy rainfall.
Expect MVFR with brief IFR possible with the convection. The
convection is occurring ahead of cold front which will sweep
through this evening. Strong and gusty westerly winds are
occurring in the wake of this cold front as the surface low
passes to our north across eastern Canada with a strong
fall/rise couplet associated with it. The winds will remain
strong through the night with the winds decreasing some by
sunrise Saturday. A Wind Advisory is in effect for through
12Z/Saturday for wind gusts up to 45 knots are possible. Winds
will remains brisk and gusty Saturday and will really decreasing
late in the day. Cover cloud will decrease tonight with mostly
clear skies developing and continuing through the day Saturday.

Outlook...

Saturday Night: No Operational Impact. NO SIG WX.
Sunday: Moderate Operational Impact. Chance of SHRA.
Sunday Night: Moderate Operational Impact. Chance of SHRA.
Monday: Low Operational Impact. Slight Chance of SHRA.
Monday Night: No Operational Impact. NO SIG WX.
Tuesday: No Operational Impact. NO SIG WX.
Tuesday Night: No Operational Impact. NO SIG WX.
Wednesday: No Operational Impact. NO SIG WX.

&&

.FIRE WEATHER...
A cold front will sweep across the region tonight preceded and
accompanied by showers and thunderstorms. Behind the cold front
tonight westerly winds will become strong and gusty. Winds will
remain brisk much of day Saturday mainly north of I-90. With
the passage of the front a more seasonable airmass will be
ushered in for the weekend. Expecting dry weather Saturday,
however Sunday some rain showers are expected.

Minimum relative humidities values are expected to be in the
30s Saturday afternoon and in t he 50s Sunday afternoon.

&&

.HYDROLOGY...
Locally heavy rainfall possible with any thunderstorms into this
evening. No widespread hydro issues are not anticipated as the
storms will be fast moving.

Dry weather for Saturday however chances for rain return for
Sunday as weak low moves up the east coast and a cold front
approaches from the west. Generally around a quarter of an inch
are expected. Dry weather returns for early next week.

For details on specific area rivers and lakes, including
observed and forecast river stages and lake elevations, please
visit the Advanced Hydrologic Prediction Service /AHPS/ graphs
on our website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Severe Thunderstorm Watch until 2 AM EDT Saturday for CTZ001-
     013.
NY...Wind Advisory until 8 AM EDT Saturday for NYZ032-033-038>043-
     047>054-058>061-063-082>084.
     Severe Thunderstorm Watch until 2 AM EDT Saturday for NYZ040-
     047>049-051>054-058>061-063>066.
     Tornado Watch until 10 PM EDT this evening for NYZ032-033-038-
     039-041>043-050-082>084.
MA...Wind Advisory until 8 AM EDT Saturday for MAZ001-025.
     Severe Thunderstorm Watch until 2 AM EDT Saturday for MAZ001-
     025.
VT...Wind Advisory until 8 AM EDT Saturday for VTZ013>015.
     Severe Thunderstorm Watch until 2 AM EDT Saturday for
     VTZ013>015.

&&

SYNOPSIS...IAA
NEAR TERM...IAA
SHORT TERM...IAA
LONG TERM...ELH
AVIATION...IAA
FIRE WEATHER...IAA
HYDROLOGY...IAA
Hazardous weather outlook, May 4, 6:33 PM EDT, 1 hour 55 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
633 PM EDT Fri May 4 2018

CTZ001-013-NYZ064>066-051200-
Northern Litchfield-Southern Litchfield-Eastern Ulster-
Western Dutchess-Eastern Dutchess-
633 PM EDT Fri May 4 2018

...SEVERE THUNDERSTORM WATCH 77 IN EFFECT UNTIL 2 AM EDT SATURDAY...

This Hazardous Weather Outlook is for northwestern Connecticut and
eastern Ulster and Dutchess Counties in east central New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested.

NYZ032-033-038-039-041>043-050-082>084-051200-
Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton-
Northern Saratoga-Northern Warren-Northern Washington-
Southern Saratoga-Northern Fulton-Southeast Warren-
Southern Washington-
633 PM EDT Fri May 4 2018

...TORNADO WATCH 76 IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...WIND ADVISORY IN EFFECT UNTIL 8 AM EDT SATURDAY...

This Hazardous Weather Outlook is for Herkimer, Hamilton, Warren,
Saratoga, Washington, and Fulton Counties in eastern New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is requested.

MAZ001-025-NYZ040-047>049-051>054-058>061-063-VTZ013>015-051200-
Northern Berkshire-Southern Berkshire-Montgomery-Schoharie-
Western Schenectady-Eastern Schenectady-Western Albany-
Eastern Albany-Western Rensselaer-Eastern Rensselaer-Western Greene-
Eastern Greene-Western Columbia-Eastern Columbia-Western Ulster-
Bennington-Western Windham-Eastern Windham-
633 PM EDT Fri May 4 2018

...SEVERE THUNDERSTORM WATCH 77 IN EFFECT UNTIL 2 AM EDT SATURDAY...
...WIND ADVISORY IN EFFECT UNTIL 8 AM EDT SATURDAY...

This Hazardous Weather Outlook is for western Massachusetts,
southern Vermont, the Greater Capital District, central Mohawk
Valley, eastern Catskills, northern and central Taconics, eastern
Greene, and western Columbia Counties in eastern New York.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

In the hours before

Local storm report, May 4, 8:03 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
803 PM EDT FRI MAY 04 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0743 PM     TSTM WND DMG     1 SW EDINBURG           43.22N  74.10W
05/04/2018                   SARATOGA           NY   911 CALL CENTER

            TREES AND WIRES DOWN.

&&

EVENT NUMBER ALY1800040

SND
Local storm report, May 4, 8:05 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
805 PM EDT FRI MAY 04 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     TSTM WND DMG     4 WSW HADLEY            43.30N  73.93W
05/04/2018                   SARATOGA           NY   911 CALL CENTER

            TREES, WIRES AND POLE DOWN.

&&

EVENT NUMBER ALY1800041

SND
Local storm report, May 4, 8:12 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
812 PM EDT FRI MAY 04 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0743 PM     TSTM WND DMG     2 S SHARON SPRINGS      42.76N  74.61W
05/04/2018                   SCHOHARIE          NY   911 CALL CENTER

            TREE DOWN ON STATE ROUTE 10.

&&

EVENT NUMBER ALY1800042

SND
Local storm report, May 4, 8:18 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
818 PM EDT FRI MAY 04 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0813 PM     TSTM WND GST     GLENS FALLS AIRPORT     43.34N  73.61W
05/04/2018  M61 MPH          WARREN             NY   ASOS

&&

EVENT NUMBER ALY1800043

SND
Local storm report, May 4, 8:22 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
822 PM EDT FRI MAY 04 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0811 PM     TSTM WND DMG     2 SSW BALLSTON SPA      42.98N  73.86W
05/04/2018                   SARATOGA           NY   PUBLIC

            THREE TREES DOWN IN BACK YARD.

&&

EVENT NUMBER ALY1800044

SND
Local storm report, May 4, 8:28 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
828 PM EDT FRI MAY 04 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 PM     TSTM WND DMG     1 N SCOTIA              42.84N  73.96W
05/04/2018                   SCHENECTADY        NY   911 CALL CENTER

            TREES DOWN.

&&

EVENT NUMBER ALY1800045

SND

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 8:00 PM EDTSevere Thunderstorm WarningALYAlbany, Montgomery, Rensselaer, Saratoga, Schenectady, Schoharie and 1 more60 min
May 4, 8:19 PM EDTSevere Thunderstorm WarningALYAlbany, Columbia, Greene, Rensselaer, Schoharie56 min
May 4, 8:34 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess, Greene, Ulster56 min
May 4, 8:56 PM EDTSevere Thunderstorm WarningALYColumbia, Rensselaer44 min
May 4, 9:14 PM EDTSevere Thunderstorm WarningALYColumbia61 min

Nearby

Severe Thunderstorm Warnings in New York, 2018Severe Thunderstorm Warnings in Vermont, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.